Illinois, 2015Hail and Damaging Winds in Illinois, June 12, 2015
June 12, 2015 · NWS ILX · 3 events in 3 counties and zones
Low pressure tracking from northern Missouri toward the Great Lakes triggered scattered thunderstorms across central Illinois during the afternoon and evening of June 12th. to Danville line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking from northern Missouri toward the Great Lakes triggered scattered thunderstorms across central Illinois during the afternoon and evening of June 12th. A few of the storms became severe...producing heavy rain, minor wind damage, and hail as large as quarters along a Jacksonville...to Decatur...to Danville line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 12, 1:36 PM CST, 54 minutes earlier.
Area forecast discussion, Jun 12, 1:36 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
236 PM CDT FRI JUN 12 2015
.SHORT TERM...(TONIGHT)
ISSUED AT 236 PM CDT FRI JUN 12 2015
DESPITE SHORTWAVE RIDGING IN PLACE OVER ILLINOIS. STRONG INSTABILITY
OF 1500-3000 J/KG IS OVERCOMING ANY SUBSIDENCE TO PRODUCE SCATTERED
STORMS OVER THE AREA THIS AFTERNOON. COVERAGE WILL LIKELY INCREASE
FURTHER ONCE THE RIDGE AXIS MOVES EAST OF THE AREA LATE THIS
AFTERNOON. PRECIPITABLE WATER LEVELS WERE NEAR THE DAILY RECORD THIS
MORNING AND ARE INDICATIVE OF HIGHLY EFFICIENT STORMS. GIVEN THE
HEAVY RAINFALL OVER THE PAST SEVERAL DAYS FROM U.S. 136 NORTHWARD AM
CONCERNED THAT LOCALIZED AREAS WILL ONCE AGAIN HAVE SOME FLOODING
ISSUES THIS EVENING. FORTUNATELY THE BULK OF HIGHEST INTENSITY
RAINFALL TODAY AND TONIGHT WILL BE SOUTH OF AREAS IMPACTED FROM THE
PAST RAINFALL BUT SOME LOCATIONS FROM CANTON TO PEORIA TO
BLOOMINGTON WILL HAVE TO BE WATCHED CLOSELY AS THE STORMS EVOLVE.
THE HIGH MOISTURE CONTENT OF THE ATMOSPHERIC COLUMN ALSO PRIMES THE
STRONGER STORMS TO PRODUCE DOWNBURSTS DURING THE COLLAPSE PHASE.
HAVE ALREADY HAD RADAR INDICATED WINDS OF AROUND 30 KTS FROM
WEAKENING CELL IN WESTERN MCLEAN COUNTY THIS AFTERNOON.
MUGGY CONDITIONS WILL PERSIST OVERNIGHT KEEPING LOW TEMPERATURES
MOSTLY IN THE MIDDLE 60S TO AROUND 70.
&&
.LONG TERM...(SATURDAY THROUGH FRIDAY)
ISSUED AT 236 PM CDT FRI JUN 12 2015
A BREAK IN THE SHOWERS AND STORMS IS POSSIBLE SATURDAY MORNING FOR
AREAS NORTH OF I-70, AFTER THE COLD FRONT PUSHES SOUTH NEAR I-70
TONIGHT. HOWEVER, THE BREAK WILL BE SHORT-LIVED AS THE FRONT
RETURNS BACK NORTH AND STORM CHANCES INCREASE SATURDAY AFTERNOON.
CHANCES WILL INCREASE MORE RAPIDLY IN WEST OF THE ILLINOIS RIVER
AS AN MCS PROGRESSES ACROSS MISSOURI AND SOUTHERN IOWA INTO W
ILLINOIS. SEVERE CHANCES ARE PROJECTED TO BE ON THE LOW SIDE PER
SPC DAY 2 OUTLOOK, WITH LOCALLY HEAVY RAINFALL THE PRIMARY
CONCERN.
SEVERE CHANCES RAMP UP ON SUNDAY AFTERNOON AND EVENING, WITH A DAY 3
SLIGHT RISK NORTH OF I-72 FOR HAIL AND WIND DAMAGE. THE FRONTAL
BOUNDARY WILL LINGER ACROSS CENTRAL IL, AND REMAIN A FOCUS FOR LOW
LEVEL MOISTURE CONVERGENCE. PRECIPITABLE WATER VALUES WILL REMAIN
BETWEEN 1.5 AND 2", SO VERY HEAVY RAINFALL RATES AND LOCALIZED
FLOODING WILL BE POSSIBLE. ANY MORNING SUNSHINE WILL HELP
DESTABILIZE THE BOUNDARY LAYER TO REACH CONVECTIVE TEMPS BY MID
AFTERNOON. MARGINAL WIND SHEAR OF 25-30KTS MAY STILL BE ENOUGH TO
HELP PRODUCE SOME LINEAR STORM SEGMENTS WITH DAMAGING WINDS.
MOISTURE LOADING ITSELF WILL HELP PRODUCE POTENTIALLY DAMAGING
DOWNBURSTS DURING THE COLLAPSE PHASE OF ANY STORM TOWER.
A PERSISTENT SOUTHWEST FLOW ALOFT IS EXPECTED FOR MUCH OF NEXT WEEK.
THAT WILL PROVIDE A SOURCE FOR PERIODIC SHORTWAVE INTERACTION WITH
THE OSCILLATING FRONTAL BOUNDARY ACROSS ILLINOIS. THERE DOES NOT
APPEAR TO BE ANY APPRECIABLE RELIEF FROM THE HIGH DEWPOINT AIRMASS
NEXT WEEK, SO WE KEPT HIGH CHANCE AND LIKELY POPS ACROSS CENTRAL AND
SOUTHEAST IL THROUGH WEDNESDAY NIGHT. BEYOND THAT, UNCERTAINTIES IN
TIMING PROMPTED KEEPING POPS IN THE CHANCE CATEGORY FOR THURSDAY
THROUGH FRIDAY. PERIODS OF VERY HEAVY RAINFALL AND FLASH FLOODING
WILL REMAIN A PRIMARY CONCERN, AS THE GROUND BECOMES OR REMAINS VERY
SATURATED. RIVERS AND STREAMS IN OUR NORTHERN COUNTIES ARE ALREADY
HIGH, WITH MORE ISOLATED RIVER FLOODING ACROSS THE SOUTH FOR NOW.
THE CLOUDY FORECAST DURING THE EXTENDED HAS PROMPTED KEEPING HIGH
TEMPERATURES NEAR SEASONAL NORMALS, BUT ANY PERIODS OF SUNSHINE
COULD QUICKLY BOOST TEMPS THROUGH THE 80S, DESPITE FORECAST HIGHS
GENERALLY IN THE LOWER 80S NEXT WEEK. SATURDAY STILL LOOKS WARM,
WITH MID TO UPPER 80S, BUT EACH DAY WE TRIMMED A FEW DEGREES BASED
ON MODEL CONSENSUS. TUESDAY AND WEDNESDAY ARE PROJECTED TO BE THE
COOLEST DAYS, WITH NEAR 79 FOR GALESBURG AND 83/84 FOR
LAWRENCEVILLE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1154 AM CDT FRI JUN 12 2015
SHORTWAVE RIDGING NOW MOVING INTO THE STATE AND HAS LED TO A
TEMPORARY DECREASE IN COVERAGE OF CONVECTION. HOWEVER...THE
SUBSIDENCE IS BATTLING DEVELOPING SURFACE-BASED INSTABILITY OF
1500-3000 J/KG AND VERY MOIST COLUMN. THIS MORNINGS KILX SOUNDING
SHOWED PRECIP WATER NEAR THE HIGHEST SEEN IN MID-JUNE. 12Z MODEL
SUITE IS CONSISTENT IN ADVECTING PRECIP WATER OF OVER 2 INCHES TO
PORTIONS OF THE AREA TONIGHT.
WILL BE INTRODUCING WIDESPREAD CONVECTION BACK INTO MOST OF THE
TERMINALS FROM SOUTHWEST TO NORTHEAST LATE THIS AFTERNOON AND
OVERNIGHT. WINDS WILL BE VARIABLE NEAR STORMS EVOLVING TO
PREVAILING SOUTHERLY BY 12Z SATURDAY MORNING.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BARKER
LONG TERM...SHIMON
AVIATION...BARKER
Hazardous weather outlook, Jun 12, 2:19 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT FRI JUN 12 2015
ILZ027>031-036-037-040-041-047>050-130730-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
319 PM CDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS THE AREA THIS
EVENING. A FEW OF THE STORMS MAY CONTAIN GUSTY WINDS AND SMALL
HAIL. THE THREAT FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE WHICH
MAY PRODUCE LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING
IN PROGRESS. FLOODING WILL CONTINUE ALONG THE ILLINOIS AND SPOON
RIVERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERIODIC THUNDERSTORM CHANCES WILL CONTINUE SATURDAY THROUGH
THURSDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL INCREASE
OVER THE AREA AGAIN SUNDAY AFTERNOON AND EVENING. AREAS OF RIVER
FLOODING WILL CONTINUE THROUGH MUCH OF THE NEXT SEVERAL DAYS ON
PORTIONS OF THE ILLINOIS AND SPOON RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT ANTICIPATED.
ILZ038-042>044-051>057-061>063-066>068-071>073-130730-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SHELBY-
319 PM CDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS MAY CONTAIN
STRONG WINDS AND SMALL HAIL. THE THREAT FOR ADDITIONAL HEAVY
RAINFALL WILL CONTINUE WHICH MAY PRODUCE LOCALIZED FLOODING AND
WORSEN AREAS OF RIVER FLOODING IN PROGRESS. AREAS OF RIVER
FLOODING WILL CONTINUE TONIGHT ON PORTIONS OF THE
SANGAMON...LITTLE WABASH...AND WABASH RIVERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERIODIC THUNDERSTORM CHANCES WILL CONTINUE SATURDAY THROUGH
THURSDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL INCREASE
OVER THE AREA AGAIN SUNDAY AFTERNOON AND EVENING. AREAS OF RIVER
FLOODING WILL CONTINUE THROUGH MUCH OF THE NEXT SEVERAL DAYS ON
PORTIONS OF THE SANGAMON...LITTLE WABASH...AND WABASH RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM. REPORTS OF HEAVY
RAINFALL OR FLOODING WOULD BE APPRECIATED.
ILZ045-046-130730-
CHAMPAIGN-VERMILION-
319 PM CDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE
AREA THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY CONTAIN
DAMAGING WINDS AND HAIL. THE THREAT FOR ADDITIONAL HEAVY RAINFALL
WILL CONTINUE WHICH MAY PRODUCE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERIODIC THUNDERSTORM CHANCES WILL CONTINUE SATURDAY THROUGH
THURSDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL INCREASE
OVER THE AREA AGAIN SUNDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FROM 4 PM TO AROUND 10 PM.
REPORTS OF HEAVY RAINFALL OR FLOODING WOULD ALSO BE APPRECIATED.
BARKER
In the hours before
Local storm report, Jun 12, 9:28 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1028 AM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 6 W BRADFORD 41.18N 89.77W
06/12/2015 M1.36 INCH STARK IL COCORAHS
24-HOUR RAINFALL
0740 AM HEAVY RAIN 1 SW HAVANA 40.29N 90.07W
06/12/2015 M1.14 INCH MASON IL COCORAHS
24-HOUR RAINFALL
&&
EJLLocal storm report, Jun 12, 9:36 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1036 AM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN PEKIN 40.57N 89.63W
06/12/2015 M1.52 INCH TAZEWELL IL MESONET
RAINFALL SINCE 6 PM LAST NIGHT...SWOP REPORT
&&
EJLThunderstorm Wind, Champaign
- When
- June 12, 2:30 PM CST to 2:35 PM CST
- Where
- Champaign County, Tolono
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 39.980, -88.250
A tree was blown down in Tolono.
Hail, Vermilion
- When
- June 12, 3:38 PM CST to 3:43 PM CST
- Where
- Vermilion County, Westville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.030, -87.630
Thunderstorm Wind, Morgan
- When
- June 12, 6:57 PM CST to 7:02 PM CST
- Where
- Morgan County, 1.37 mi NNE of Arnold
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.737, -90.138
A few tree branches were blown down across I-72 about 5 miles east of Jacksonville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 12, 2015$338,000 · 1.75 in hail · 43 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Wind in Pennsylvania, June 12, 2015$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578867, 578866, 578868.